Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Shivers, vertigo, diarrhea, nausea, white discharge. Done stool tests, pregnancy test. Have mirena. Whats the reason?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2499 Questions
Question
Hi
I haven't been feeling well for just over a month now. Thought I had a stomach bug at first as felt sick, had shivers and vertigo (ringing in ears). Couple of days later I had diarrhea and went to see my GP after a week who gave me antibiotics. A week later I was still feeling nauseous,and dizzy but the diarrhea had stopped. I went to see my usual GP who got me to do 2 stool tests. A week later they came back clear so I then had a full blood test done which also came back all fine. I came to the conclusion that it must be side effects of the Mirena I had fitted just over 2 years ago, but couldn't understand why I have been ok with it so far. I had it fitted due to very heavy periods and very low iron. I have gone from heavy periods/clotting to no periods. Last year I had tiny amounts of blood loss, but for the last few months, had nothing which may explain why my side effects are worse? I also done a home pregnancy test to rule out the chance. I could have the Mirena removed but worry that my lining of the wall was very 'polypy' and have had 3 D&C's. I am 45 and as a late developer presume I will finish in my 50's similar to my mother. I am also concerned about my Candida levels as I have always been prone to thrush for as long as I can remember. Since the Mirena I have had some bad bouts, but my doctor says it is down to my hormones, so I just keep going with the creams etc. I have noticed a heavier white discharge lately. Haven't felt so sick the last week, but still slightly dizzy and my ear feels blocked (which my doc also checked as clear). Not sure what to do for the best!
Cheers
Jane
Posted Tue, 22 May 2012 in Women's Health
 
 
Answered by Dr. Sumit Bhatti 3 hours later
Hi,

Thank you for your query.

1. Your sensation of nausea, dizziness, tinnitus seems to be related to acid reflux.

2. I will be able to guide you better about the possible cause if you can provide me more details of your dizziness and tinnitus like:
a. The exact moment when it all started,
b. How often and how long do the episodes last? Is it continuous?
c. Any other associated symptoms (in addition to nausea), vomiting, retching or sweating?
d. I need to know if your hearing is normal. Does it fluctuate? Do you get any fullness in the ear?
e. Is the dizziness true vertigo (spinning of the surrounding) or only unsteadiness.
f. Is the dizziness only when there is change of position (such as lie down or sit up)? Can you walk without support? Do you get dizzy when you turn in bed or look up while climbing stairs?
g. Is your vision clear or blurred? Is there any tendency to blackout?

3. If the Mirena device is suspect, or if the heavier white discharge is likely to be an infectio or a severe foreign body reaction, it is better to have it removed. The Mirena device upsets the delicate hormonal balance, changes the cervical mucus and causes a foreign body reaction. Though it is designed for around 5 years of use, it may be removed earlier if it is not tolerated. Some other form of contraception must then be followed.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Shivers, vertigo, diarrhea, nausea, white discharge. Done stool tests, pregnancy test. Have mirena. Whats the reason? 9 hours later
Thank you for your reply.
I have answered your questions below:
a. Started about 5-6 weeks ago. Woke up and turned over in bed and the room seemed to spin. Happened again next morning and then I had shivers and felt sick. Next morning I was on the toilet.
b. It isn't really continuous and not as bad as the initial 2 days.
c. Other symptoms - only felt I was going to be sick first 2 days.
- flatulence
- Headaches
- Itchy eyes
- Tiredness
d. Hearing ok, but fullness feeling in right ear. Can hear buzzing on and off. In bed I hear droning sound.
e/f. Proper Vertigo initially. Now occasional 'spinning' feeling. Example when reversing my car a couple of times as I put my head over my shoulder to check, I felt it come on. Yesterday at my son's soccer I felt a bit faint in the canteen queue so stood against a wall to steady myself.
g. Vision mainly ok.

If I have the Mirena removed, not sure what would be recommended to replace loss of iron. I used to take Floridex years ago, but also concerned about being prone to polyps.

Thank you again.

Regards

Jane
 
 
Answered by Dr. Sumit Bhatti 5 hours later
Hi,

Thank you for writing back.

1. From your description, the most likely causes of your vertigo are:
a. BPPV (Benign Paroxysmal Positional Vertigo). This is curable.
b. Early Meniere's Disease. This is treatable.
c. Cervical Spondylosis.

2. You need to see a specialist to differentiate between these conditions. This is possible only with a direct examination.

3. You should take a trial of medication and treatment for the above conditions before you consider the Mirena Device removal.

4. Your symptoms should settle down soon with treatment. You may follow-up with your progress.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Shivers, vertigo, diarrhea, nausea, white discharge. Done stool tests, pregnancy test. Have mirena. Whats the reason? 1 hour later
Thank you so much for your advice. I will try and see a specialist asap.

Kind regards

Jane
 
 
Answered by Dr. Sumit Bhatti 11 hours later
Hi,

Thank you for following up.

That is a move in the right direction.

Wishing you a speedy recovery.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor